MAUDE Adverse Event Report: BECKMAN COULTER ACCESS PROGESTERONE; RADIOIMMUNOASSAY, PROGESTERONE

BECKMAN COULTER ACCESS PROGESTERONE; RADIOIMMUNOASSAY, PROGESTERONE
Model Number 33550
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The access progesterone reagent was not returned for evaluation.No hardware errors or issues with other assays were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.Additional data provided by customer included a 15-replicate progesterone precision study was performed using low level quality control; the precision study recovered within specifications.There is sufficient evidence to suggest imprecision, a malfunction, occurred in this event as three replicates outside the expected assay precision were generated for one sample on the same device.An assignable cause of the imprecision malfunction cannot be determined with the available information.Available system performance indicators of passing system check, quality control, and precision study did not demonstrate an issue with the system.The customer reported samples were collected in serum separator tubes with gel.The access progesterone reagent instructions for use (document (b)(4), available on the beckman coulter website) specimen section states, ¿serum is the recommended sample.To avoid time related absorption, specimens should not be stored in collection vials with gel separators.¿ although the customer collected the samples in tubes containing gel, use error cannot be confirmed as the customer did not acknowledge the samples were stored in tubes with gel.In conclusion, the cause of the imprecision observed in this event cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2021 the customer reported obtaining non-reproducible erroneous elevated progesterone (access progesterone, part number 33550, lot number 922679) results, generated on the customer's access 2 (access 2 immunoassay analyzer, part number 81600n and serial number (b)(4)) on (b)(6) 2021.The elevated progesterone result of 9.217 ng/ml was reported out of the laboratory.The sample was repeat tested twice on the same access 2 instrument later the same day and results of 0.274 ng/ml and 0.300 ng/ml were obtained.There was a report of change to patient treatment or management in association with this event.The customer provided information suggesting a cryo cycle was delayed, impacting frozen embryo transfer.No further information was provided with regard to change to patient treatment or outcome.No hardware errors or issues with other assays were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.Sample was a bd [becton dickinson sst [serum separator] tube.Sample appeared to be normal.Sample was centrifuged at 3300 (units not provided) for 10-15 minutes.Other processing information such as sample clotting time, sample aliquotting and sample storage were not provided by customer.

Brand Name
ACCESS PROGESTERONE
Common Device Name
RADIOIMMUNOASSAY, PROGESTERONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12173989
Report Number2122870-2021-00104
Device Sequence Number19215649
Product Code JLS
UDI-Device Identifier15099590231378
UDI-Public(01)15099590231378(17)220430(11)201106(10)922679
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number33550
Device Catalogue Number33550
Device Lot Number922679
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1